MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 5 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 5 CM; CATHETER PERCUTANEOUS
Catalog Number CS-12402
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the swg was found kinked prior to the patient." there was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).The customer provided two photos for analysis.The photos show the distal end of the guide wire kinked.The wire snubber (k-04210-004) was not attached to the proximal end of the guide wire tubing but was within the kit.The customer also returned one, opened cvc kit including the guide wire within its advancer and a 21ga introducer needle for analysis.The wire snubber not returned.No obvious signs of were observed.Visual analysis of the guide wire revealed one kink on the distal j-bend.The distal j-bend was misshapen but intact.Microscopic examination confirmed the kink in the guide wire body.Both welds were present and were observed to be full and spherical.During full assembly, the proximal end of the guide wire would have been secured by the wire snubber keeping the assembly intact during packaging, shipping , and storage, protecting it from damage.No other defects or anomalies were observed on the returned guide wire assembly.The kink in the guide wire was located 14 mm from the distal tip.The overall length of the guide wire measured 455 mm, which is within the specification limits of 449.2-458.8 mm per guide wire product drawing.The outer diameter of the guide wire measured 0.434 mm, which is within the specification limits of 0.432-0.457 mm per guide wire product drawing.The guide wire was functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "if using standard arrow advancer, raise thumb and pull arrow advancer approximately 4 - 8 cm away from arrow raulerson syringe or introducer needle.Lower thumb onto arrow advancer and while maintaining a firm grip on guidewire, push assembly into syringe barrel to further advance guidewire (refer to figure 3a).Continue until guidewire reaches desired depth." the guide wire was advanced through the returned 21ga introducer needle to functionally test the guide wire.The undamaged portions of the guide wire passed through with little to no resistance.R & d was contacted as a part of this complaint investigation.That stated that the guide wire assembly has a wire snubber at the end of the advancer tubing that is meant to hold the guide wire in place.It is possible the guide wire came off the snubber and then got kinked during shipping and transport.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution , "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished , radiographic visualization should be obtained and further consultation requested." the report that the guide wire was kinked was confirmed through complaint investigation of the returned sample.One kink was observed on the distal j-bend of the guide wire body.The guide wire met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.During normal assembly, the proximal end of the guide wire would have been secured by the wire snubber keeping the assembly intact during packaging, shipping, and storage, protecting it from damage.However, the customer photos shows the wire snubber was separate from the guide wire assembly.Based on the customer report and photos, storage and shipping likely caused or contributed to the reported event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 2-LUMEN 4 FR X 5 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20180204
Report Number3006425876-2024-00886
Device Sequence Number15544675
Product Code DQY
UDI-Device Identifier30801902124310
UDI-Public(01)30801902124310(11)230417(17)280331(10)71F23D0726(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCS-12402
Device Lot Number71F23D0726
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown